I have been suffering from attacks of the cold sweats for about the last two weeks. I could just be here on the computer doing nothing much when I break out in a sweat and yet my skin is ice cold! It reminds me of an incident I had last July 1st when it was over 100 degrees outside and I was sweating profusely and yet my skin was ice cold and at that time Quix was probably right with her diagnosis of heat stroke. However, I am far from any tropical temps here in Alberta at the moment and I am wondering if this is common in MS patients or if anyone might know if this could have anything to do with my heart? I am still feeling weak and tired from the steroids and the pain in my head still hasn't gone away so I wonder what I went through that for? These cold sweats are something I have never had a problem with other than last July so this has me worried...any ideas???
This happens to me every time I take steroids....
when it first happened it was pretty scary to me.... now when it happens I just have to get cooled off quickly... for me it almost feels like a hot flash.
It wouldn't be the steroids cause this has been going on for at least 2 weeks and I only did the steroids 8 days ago...it is scary though and I don't much like it! It's not at all like a hot flash would be though because I am ice cold to touch and I don't flush like I would with a hotflash...I have red hair :)
I have been having strange things going on with my heart and it hasn't been looked at yet so that concerns me too. I will keep looking into this but it seems a pain and waste of time seeing a dr. about it with my track record:)
So this was happening before the steroids. I was going to vote for them, because I have the same reaction to them. Flushing and a headache.
Well, Sweating and flushing and a low and weird heart rate make me think of an autonomic dysfunction. the ANS or the Autonomic Nervous System handles a lot of the functions of the body that are not sensory or motor. It plays a role in the heart rate, blood pressure, blood flow to different organs including the skin, motility of the bowels, sweating, nausea, fainting, etc.
I guess I would bew wondering about a dysautonomia.
There is a new forum here on dysautonomic dysfunction. this can be seen uncommonly in MS. You might go bounce all this off of them then tell us what they say.
Welllllll....I had a vicious attack of ice pick pain last night after the cold sweat issue and I had to take an Oxycontin...of course it didn't help rid the pain, just made me feel floaty again. I am feeling like **** today and the pain in the head is starting again so I am going to just take it easy today. I have made an appointment for Feb. 19th to see the lying gp...just to let her know that I am having these cold sweats and that I am concerned about them. I know she will probably just say it's hormonal or something although I KNOW it's not...she tested my blood for my hormone level and it must have been fine right? I mean I never heard from her as to whether or not it was normal so it must be normal right? hehe
Like I said before...there is NO flushing because I am cold...I am sweating profusely, I am feeling really crappy and it is not like anything I have ever had before. I have night sweats occasionally but usually due to nightmares and it's one night in a blue moon.
So...I guess I will just go with the flow and I will mention this dysautonomia to my lying gp and see if she knows what it is...he he...I have my doubts but I would like to have my heart checked just to make sure it is ok.
Thanks for the swift reply Quix...as always I really appreciate it!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.